Ask a doctor

Are there long-term side effects of Radiesse? Or do any negative side effects happen immediately after injection?

I had Radiesse for my cheeks a few days ago and so far am happy with the results. Yes, there was some swelling (which I expected) which is almost gone now, but other than that, no problem. But I'm reading lots of bad stuff here and wondering if maybe I should have made another choice?

Doctor Answers (3)

Radiesse side effects

+1
Radiesse is one of my preferred fillers to use. It provides a nice lift and is semi-permanent in the sense that it lasts about 18 months. Compared to other fillers, it is associated with more swelling. In addition, because it is made of calcium hydroxylapatite, this product may show up on an X-ray or CT of the face. There are no additional side effects compared to other fillers. 


Beverly Hills Dermatologist
5.0 out of 5 stars 8 reviews

Side effects of Radiesse

+1
I don't know what side effects you are referring to. Lumpiness can occur but, frankly, that is more a consequence of poor injection technique than the product itself. I do not recommend placement of Radiesse under the eyelids and Restylane is a better product for patients with extremely friable, fragile skin.  Filler does need to be customized to the patient and I am glad that you have had a good experience!

Robert L. Kraft, MD
New York Plastic Surgeon
5.0 out of 5 stars 8 reviews

Radiesse side effects

+1
I think Radiesse if a fine product and can give excellent results.  It is possible to get bruising and swelling with any injection, so these side effects are not particular to Radiesse.  Any filler can also cause some bumps or lumps, which you do not have at this point so I would not expect you to have any problem with them.  I would feel comfortable with your choice and am glad that you obtained good results. 

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 13 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.